MAUDE Adverse Event Report: LIVANOVA USA, INC. LEAD MODEL 303

LIVANOVA USA, INC. LEAD MODEL 303
Model Number 303-30
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Chest Pain (1776); Muscle Spasm(s) (1966)
Date of Event 10/04/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that while shopping, a patient experienced severe, sharp chest pain that was described as coming and going for 15 minutes, until stimulation was inhibited with the patient magnet.The patient then went to the emergency room and spent four days inpatient due to painful stimulation.During this time, his generator was disabled, and his chest pain disappeared.Once this occurred, the patient had the device re-enabled at lower settings than his original settings.The patient did not complain of discomfort until several hours later, when the chest pain returned.It was noted the chest pain intensified with inspiration and lessened when the patient leaned forward.Chest and lateral x-rays were performed and a loop was noted in the t1/t2 region, which was likely in reference to strain relief loop.The patient left the hospital with his device disabled, no medication changes, and a referral to see a neurosurgeon for vns replacement, revision, or removal.The neurosurgeon who saw the patient opted for a lead revision, as he believed there was likely something wrong with the lead (such as a fracture), despite lead impedance testing within normal limits.No surgical intervention has occurred to date.No additional information has been received to date.
 
Event or Problem Description
The physician's office reported that at the time the patient was admitted to the hospital for the chest pain he was having muscle twitching on both shoulders due to stimulation as assessed by the physician.This was determined after the device was switched off and the patient reported feeling a difference in the spasms.When the patient was referred to the surgeon for evaluation of these issues, the surgeon decided a surgery was needed.No additional information has been received to date.
 
Event or Problem Description
It was reported he patient had a generator replacement.The generator was discarded.No additional information has been received to date.

Brand Name
LEAD MODEL 303
Common Device Name
LEAD
Manufacturer (Section D)
LIVANOVA USA, INC.
100 cyberonics blvd
houston TX 77058
MDR Report Key9265656
Report Number1644487-2019-02117
Device Sequence Number1951448
Product Code LYJ
UDI-Device Identifier05425025750122
UDI-Public05425025750122
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P970003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/28/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date12/03/2017
Device Model Number303-30
Device Lot Number3811
Was Device Available for Evaluation? No
Event Location Other
Initial Date Received by Manufacturer 10/07/2019
Supplement Date Received by Manufacturer12/26/2019
02/05/2020
Initial Report FDA Received Date11/01/2019
Supplement Report FDA Received Date01/20/2020
02/28/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age37 YR